Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 87, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 31, 2013, 7:32 AM CDT for Red River County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2013, 7:32 AM CDT (12:32 UTC)
- Expired
- Mar 31, 2013, 8:15 AM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Red River County, TX
The radar
The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 5:10 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 252 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:10 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Mar 31, 4:10 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 410 AM CDT SUN MAR 31 2013 .DISCUSSION... ACTIVE WEATHER PATTERN TO CONTINUE THROUGH MID WEEK. FOR TODAY... A STRONG SHORT WAVE IN NORTHWEST FLOW ALOFT WAS BEARING DOWN ON WESTERN OKLAHOMA AND NORTHWEST TEXAS. SHOWERS AND STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF HIS FEATURE AS IT DIVES SOUTHEAST THIS MORNING AND SHOULD REACH THE NORTHWEST PORTION OF THE CWA BY MID MORNING. COULD SEE SEVERE STORMS DEVELOP OVER EAST TEXAS INTO NORTH LOUISIANA AS TEMPERATURES INCREASE BY LATE MORNING AND MLCAPE VALUES EXCEED 1000 J/KG. THE SYSTEM SHOULD BE EAST OF THE CWA AROUND 00Z THIS EVENING. A COLD FRONT WILL FOLLOW THIS SYSTEM...HOWEVER...WITH MOSTLY ZONAL FLOW ALOFT...THE FRONT LOOKS LIKE IT WILL STALL...POSSIBLY NEAR INTERSTATE 20. WITH DRY AIR FILTERING INTO THE AREA FOLLOWING THE SHORT WAVE... THE CHANCE OF ADDITIONAL PRECIPITATION LOOKS SMALL THROUGH MONDAY NIGHT. ON TUESDAY A SHIFT IN UPPER PATTERN TO A MORE SOUTHWEST FLOW WILL ALLOW MOISTURE TO SPREAD BACK INTO THE REGION...OVERRIDING COOLER SURFACE AIR...SETTING UP AN ISENTROPIC RAIN EVENT. EXPECT PERIODS OF RAIN TO BEGIN TUESDAY...CONTINUING UNTIL THE UPPER TROUGH SHIFTS EAST OF THE REGION DURING THE DAY THURSDAY. MODELS ARE STILL IN FAIRLY GOOD AGREEMENT WITH THE PROGRESSION OF EVENTS WITH THE ECM SLIGHTLY SLOWER. HOWEVER...WILL STILL GRADUALLY END THE RAIN FROM WEST TO EAST THURSDAY. DRY AIR TO FOLLOW THE TROUGH... WITH A WARM UP EXPECTED TO BEGIN FRIDAY. TEMPERATURES WILL REMAIN FAIRLY MILD UNTIL THE COLD AIR ARRIVES. LOOKS LIKE A TIGHT TEMPERATURE GRADIENT WILL SET UP TUESDAY... NEAR INTERSTATE 20 AND IT WILL BE WEDNESDAY BEFORE ALL OF THE CWA COOLS. HIGHS WILL FALL INTO THE 50S ACROSS MOST OF THE FOUR STATE REGION WEDNESDAY AND THURSDAY BUT SHOULD WARM BACK INTO THE 70S FRIDAY. && .AVIATION... LOW STRATUS IS EXPANDING NORTHWARD AND SHOULD BE AFFECTING MOST OF THE TAF SITES AT THE START OF THE 12Z TAF PERIOD. ANY LOW VSBYS DUE TO FOG SHOULD IMPROVE BY MID MORNING AND CIGS MAY LIFT SLIGHTLY BUT MVFR CONDITIONS ARE EXPECTED TO PREVAIL FOR MUCH OF THE PERIOD. CONVECTION CURRENTLY ONGOING ALONG AND NORTH OF I-40 IN WRN OK AHEAD OF AN APPROACHING COLD FRONT IS EXPECTED TO REACH THE AREA BY THIS AFTERNOON. IN ADDITION...REDEVELOPMENT OF SCT CONVECTION WILL BE POSSIBLE JUST ABOUT ANYWHERE DUE TO LEFT OVER BOUNDARIES FROM TSTMS THAT HAVE ALREADY OCCURRED OVER THE PREVIOUS 24 HOURS. THUS...WIDESPREAD CONVECTION WILL LIKELY IMPACT ALL OF THE TAF SITES AT SOME POINT OVER THE NEXT 24 HOURS. SHWRS/TSTMS SHOULD GRADUALLY END FROM NW TO SE NEAR THE END OF THE TAF PERIOD AS THE COLD FRONT MOVES ACROSS THE AREA. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 57 76 57 69 / 70 30 10 20 60 MLU 72 56 76 52 69 / 70 30 10 10 50 DEQ 71 49 73 52 56 / 70 10 10 40 60 TXK 70 54 77 54 61 / 70 20 10 30 60 ELD 70 53 77 49 62 / 70 20 10 20 60 TYR 75 57 77 59 69 / 70 20 10 30 60 GGG 75 56 77 58 70 / 70 20 10 20 60 LFK 77 60 79 61 73 / 70 30 10 20 60 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/09
Hazardous weather outlook, Mar 31, 5:10 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 510 AM CDT SUN MAR 31 2013 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-311700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 510 AM CDT SUN MAR 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE FOUR STATE REGION TODAY. SOME OF THE STORMS MAY BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY
In the hours before
Special weather statement, Mar 31, 2:30 AM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 AM CDT SUN MAR 31 2013
ARZ050-051-059-060-OKZ077-TXZ097-310815-
BOWIE-HEMPSTEAD-HOWARD-LITTLE RIVER-MCCURTAIN-SEVIER-
230 AM CDT SUN MAR 31 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD...HOWARD...LITTLE RIVER AND SEVIER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
ALLEENE...ARKINDA...ASHDOWN...BEN LOMOND...FOREMAN...HORATIO...
RICHMOND...SARATOGA...TOLLETTE...WILTON AND WINTHROP...
AT 226 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF BROKEN BOW...OR
12 MILES WEST OF HORATIO...MOVING SOUTHEAST AT 35 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
09Special weather statement, Mar 31, 3:27 AM CDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
327 AM CDT SUN MAR 31 2013
ARZ059>061-070-071-TXZ097-310915-
BOWIE-HEMPSTEAD-LAFAYETTE-LITTLE RIVER-MILLER-NEVADA-
327 AM CDT SUN MAR 31 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD...LAFAYETTE...LITTLE RIVER...MILLER AND NEVADA...
IN NORTHEAST TEXAS...
BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
ASHDOWN...FULTON...GARLAND...GENOA...MANDEVILLE...OGDEN...
RICHMOND...TEXARKANA...NASH AND WAKE VILLAGE...
AT 326 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR OGDEN...OR NEAR ASHDOWN...MOVING
SOUTHEAST AT 45 MPH.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
09Special weather statement, Mar 31, 4:58 AM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
458 AM CDT SUN MAR 31 2013
ARZ072-073-LAZ004-006-311100-
CLAIBORNE-COLUMBIA-UNION-
458 AM CDT SUN MAR 31 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 AM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...
IN SOUTH CENTRAL ARKANSAS...
UNION...
IN NORTH CENTRAL LOUISIANA...
UNION...
IN NORTHWEST LOUISIANA...
CLAIBORNE...
INCLUDING THE FOLLOWING LOCATIONS...
EL DORADO...JUNCTION CITY...LAWSON...LISBON...VILLAGE AND
WESSON...
AT 456 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR VILLAGE...OR 9 MILES SOUTHEAST
OF MAGNOLIA...MOVING EAST AT 25 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
09The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 8:19 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Franklin, Morris, Red River, Titus | 41 min |
| Mar 31, 8:49 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Franklin, Morris, Red River and 1 more | 41 min |
| Mar 31, 9:13 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Harrison, Marion, Morris, Upshur | 47 min |
| Mar 31, 9:15 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 60 min |
| Mar 31, 9:44 AM CDT | Tornado Warning | SHV | Harrison, Marion | 31 min |
| Mar 31, 10:03 AM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion, Panola | 27 min |
| Mar 31, 10:06 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk, Smith | 39 min |
| Mar 31, 10:31 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Harrison, Nacogdoches, Panola, Rusk, Shelby and 1 more | 59 min |
| Mar 31, 11:29 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, Sabine, San Augustine, Shelby | 61 min |
| Mar 31, 10:00 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Claiborne, Union, Webster | 60 min |
| Mar 31, 10:57 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, Jackson, Lincoln and 5 more | 63 min |
| Mar 31, 11:58 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Natchitoches, Ouachita and 2 more | 62 min |
| Mar 31, 12:58 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle | 32 min |
| Mar 31, 3:45 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.